Will Desval help cure my neurological problem?
Q: I am 35 years old male. From the past 2 years, whenever I go to bed I feel dizzy. I also get a headache and vomiting until I don't take any medicine. I get these attacks even when I am in sound sleep sometimes. I am taking treatment from a neurologist, who said that I have a mask of depression and suggested me some kind of exercise involving head and eye movements. He gave me a tablet name Desval ER 250 and Stablon. Till the time I keep taking it, I am fine. But as soon as I stop taking it, I get the same problem again. Please suggest, what should I do?
A:Desval is the brand name of a medicine called divalproex (valproate semisodium). It is an ant-epileptic drug that is also used in the acute phase of manic disorders. Stablon is the brand name of a medicine called tianeptine. It is used in depression. Both these agents are usually employed when less potent, conventional medicines fail to act. In any event both can result in dependence. In due course you will need larger and larger doses of more and more medicines. Hence an alternative should be tried. Yoga has been found to be quite helpful. You can consult a Yoga expert and reduce the dose of both drugs gradually as Yoga takes care of your symptoms.